Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 270, NWS Tulsa, OK

July 27, 2022Rogers County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 27, 2022, 5:23 PM CDT for Rogers County, Wagoner County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2022, 5:23 PM CDT (22:23 UTC)
Expired
Jul 27, 2022, 6:15 PM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rogers County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 8 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WUUS54 KTSA 272223
SVRTSA
OKC131-145-272315-
/O.NEW.KTSA.SV.W.0270.220727T2223Z-220727T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
523 PM CDT Wed Jul 27 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Rogers County in northeastern Oklahoma...
  North central Wagoner County in northeastern Oklahoma...

* Until 615 PM CDT.

* At 523 PM CDT, a severe thunderstorm was located 3 miles northwest
  of Verdigris, moving east at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Claremore...                      Catoosa...
  Verdigris...                      Inola...
  Taiwah...                         Tiawah...

This includes Interstate 44 between mile markers 236 and 259.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3615 9576 3636 9576 3638 9544 3607 9544
TIME...MOT...LOC 2223Z 271DEG 15KT 3627 9573 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:28 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 27, 2:28 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
228 PM CDT Wed Jul 27 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(The rest of this afternoon and Tonight)
Issued at 228 PM CDT Wed Jul 27 2022

Subtle mid level wave is currently impinging on a stalled surface
boundary across northeastern Oklahoma as noted in current
satellite imagery. This feature should act to spark scattered
thunderstorms near the boundary into the evening hours where the
cumulus field has become a little more agitated over the last
hour or so near the I-44 corridor. Stronger mid level flow will
locally increase the shear in the region leading to a few stronger
storms being possible. A deeply mixed boundary layer will support
stronger downburst and locally severe wind gusts should a
stronger updraft develop. A few storms will also be possible in
the terrain of southeastern Oklahoma where daytime heating and
orographic ascent could lead to some pulse type storms during the
peak heating this afternoon. Storms here should be brief and will
die off near sunset as heating subsides. Scattered showers and
storms will likely continue near the boundary tonight across
northeast Oklahoma. Another warm night is expected, with the
possible exception of locations along the OK/KS border behind the
boundary and with the best chance at seeing rain overnight.

Bowlan

&&

.LONG TERM...
(Thursday through Wednesday)
Issued at 228 PM CDT Wed Jul 27 2022

Boundary will slowly sag south during the day Thursday with
scattered showers and thunderstorms expected to become more
prevalent throughout the day and overnight. Cloud cover and rain
chances should keep temperatures down mainly north of I-44, with
another hot day south. Temperatures near 100 will still be likely
across the south along with increasing moisture ahead of the
boundary. Therefore another Heat Advisory will be in effect
tomorrow afternoon mainly along and south of I-40 where heat index
values above 105 are expected. Boundary will linger across the
region into the weekend, with continued rounds of rain chances
and much cooler temperatures through Saturday. The best rain
chances will reside across northeast Oklahoma and northwest
Arkansas where stronger isentropic ascent along the elevated
frontal boundary will be focused. Widespread rainfall still
appears likely, with better chances at seeing locally heavy
rainfall along and north of a line from Tulsa to Fayetteville
where 2-4 inches could be seen by Sunday.

Rain chances will begin to taper off into Sunday as upper ridging
begins to build back in. Temperatures will not be quite as hot as
what we have seen recently, but humidity will be on the rise,
especially in areas that see more rainfall. Temperatures back in
the upper 90s and increased humidity will likely lead to more heat
headlines needed by the middle part of next week.

Bowlan

&&

.AVIATION...
(18Z TAFS)
Issued at 1206 PM CDT Wed Jul 27 2022

Isolated to scattered storms expected this afternoon through mid
evening across NE OK and far NW AR which may impact this corridor
of terminals depending on the eventual storm coverage. An uptick
in precip coverage is likely across NE OK late tonight and
potentially spreading southward through Thurs morning.
Uncertainty does exist in overall coverage and duration of the
morning precip and fcst will maintain a lower end mention. Flight
conditions will largely remain VFR w/ the exception being
localized stronger storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  97  73  86 /  40  50  70  70
FSM   79  98  75  91 /  20  30  60  70
MLC   78 100  75  93 /  20  20  40  60
BVO   74  94  70  83 /  50  40  80  60
FYV   73  94  70  85 /  40  50  80  70
BYV   74  90  70  81 /  50  70  80  70
MKO   76  96  72  87 /  30  40  70  70
MIO   74  90  70  83 /  50  70  80  60
F10   77  99  73  89 /  30  40  60  60
HHW   77  99  76  95 /   0  10  10  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-057-058-
     063-068-069.

     Excessive Heat Warning until 8 PM CDT this evening for
     OKZ054>056-059>062-064>067-070>076.

     Heat Advisory from noon to 8 PM CDT Thursday for OKZ049-053-
     070>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011.

     Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
     020-029.

     Heat Advisory from noon to 8 PM CDT Thursday for ARZ019-020-029.

&&

SHORT TERM...04
LONG TERM....04
AVIATION...07
Hazardous weather outlook, Jul 27, 4:58 PM CDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Wed Jul 27 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Wed Jul 27 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Dangerous heat and humidity remain across most of eastern Oklahoma
and northwest Arkansas, with heat index values from 105 to 110
lingering through the rest of the afternoon and into early
evening. The hot temperatures and low afternoon humidities will
support localized higher wildfire spread rates where winds become
gusty. Conditions will improve toward mid evening.

Scattered thunderstorms have also developed across parts of
northeast Oklahoma and far northwest Arkansas near a weak boundary
stretched roughly along Interstate 44. A few of the storms will
grow to strong to severe levels, with damaging winds being the
main severe weather concern. These storms will linger through the
evening, with additional storms forecast to move in after
midnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential...
           Heavy Rain Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will steadily increase across northeast
Oklahoma and northwest Arkansas on Thursday, with potential for
localized strong wind gusts. Hot and humid conditions will also
persist across southeast Oklahoma Thursday afternoon.

A break from the heat is expected Friday and Saturday. Several
rounds of showers and thunderstorms are expected, especially
across northeast Oklahoma and northwest Arkansas, with the
potential for locally heavy rainfall. Isolated strong to severe
storms will also be possible.

Thunderstorm chances will lessen by early next week, with the heat
and humidity increasing once again.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 27, 4:16 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
416 PM CDT Wed Jul 27 2022

ARZ001-272200-
Benton AR-
416 PM CDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of northwestern Benton
County through 500 PM CDT...

At 415 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Gravette, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Bentonville...                    Bella Vista...
Gravette...                       Decatur...
Highfill...                       Hiwasse...
Northwest Arkansas Regional Air...
Miller...
Centerton...                      Vaughn...

This includes Interstate 49 between mile markers 92 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3627 9429 3637 9458 3650 9453 3650 9418
TIME...MOT...LOC 2115Z 283DEG 12KT 3648 9444

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jul 27, 4:40 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
440 PM CDT Wed Jul 27 2022

OKZ060-061-272230-
Tulsa OK-Rogers OK-
440 PM CDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of southwestern Rogers
and east central Tulsa Counties through 530 PM CDT...

At 440 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Tulsa, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Bixby...
Jenks...                          Catoosa...
Tulsa International Airport...    Jenks Riverside Airport...
Gray...

This includes Interstate 44 between mile markers 217 and 237.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3616 9600 3622 9600 3623 9573 3616 9574
      3616 9576 3597 9576 3601 9603 3607 9603
      3608 9610 3616 9610
TIME...MOT...LOC 2140Z 269DEG 17KT 3611 9601

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jul 27, 4:51 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
451 PM CDT Wed Jul 27 2022

OKZ062-272230-
Mayes OK-
451 PM CDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of central Mayes County
through 530 PM CDT...

At 451 PM CDT, Doppler radar indicated a strong thunderstorm near
Pryor Creek, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pryor...                          Pryor Creek...
Salina...                         Hoot Owl...
Sportsmen Acres Community...      Strang...
Snowdale State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3622 9537 3640 9536 3645 9512 3622 9508
TIME...MOT...LOC 2151Z 257DEG 8KT 3631 9526

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jul 27, 5:08 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
508 PM CDT Wed Jul 27 2022

OKZ054-059-272245-
Osage OK-Pawnee OK-
508 PM CDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of south central Osage
and southeastern Pawnee Counties through 545 PM CDT...

At 508 PM CDT, Doppler radar indicated a strong thunderstorm over
Hallett, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Cleveland...                      Jennings...
Westport...                       Osage...
Hallett...                        Blackburn...
Terlton...                        Maramec...
Walnut Creek State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3627 9672 3647 9647 3624 9625 3616 9663
TIME...MOT...LOC 2208Z 241DEG 13KT 3624 9657

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jul 27, 5:12 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT Wed Jul 27 2022

OKZ060-061-067-272300-
Tulsa OK-Rogers OK-Wagoner OK-
512 PM CDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of south central
Rogers, northwestern Wagoner and east central Tulsa Counties through
600 PM CDT...

At 512 PM CDT, Doppler radar indicated a strong thunderstorm over
Oneta, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Broken Arrow...                   Wagoner...
Coweta...                         Inola...
Stonebluff...                     Oneta...
Redbird...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3595 9538 3585 9572 3586 9574 3604 9586
      3622 9558
TIME...MOT...LOC 2212Z 241DEG 13KT 3601 9573

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jul 27, 5:17 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
517 PM CDT Wed Jul 27 2022

ARZ001-272300-
Benton AR-
517 PM CDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of Benton County
through 600 PM CDT...

At 516 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Noel, moving east at 10 mph. Several other strong
thunderstorms were over Benton County.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Lowell...
Pea Ridge...                      Gentry...
Gravette...                       Cave Springs...
Decatur...                        Highfill...
Springtown...                     Maysville...
Northwest Arkansas Regional Air...
Hiwasse...
Miller...                         Centerton...
Avoca...                          Vaughn...
Monte Ne...                       Healing Springs...

This includes Interstate 49 between mile markers 79 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3627 9394 3623 9457 3650 9462 3650 9410
TIME...MOT...LOC 2216Z 258DEG 9KT 3650 9454

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:32 PM CDTHeat AdvisoryTSAChoctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more29 hr
Jul 27, 4:12 PM CDTSpecial Weather StatementTSACraig33 min
Jul 27, 4:19 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa41 min
Jul 27, 4:40 PM CDTSpecial Weather StatementTSATulsa50 min
Jul 27, 4:51 PM CDTSpecial Weather StatementTSAMayes39 min
Jul 27, 4:55 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Rogers, Tulsa50 min
Jul 27, 4:58 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes47 min
Jul 27, 5:08 PM CDTSpecial Weather StatementTSAPawnee37 min
Jul 27, 5:12 PM CDTSpecial Weather StatementTSAWagoner48 min
Jul 27, 5:19 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner41 min
Jul 27, 5:48 PM CDTSpecial Weather StatementTSAMayes42 min
Jul 27, 5:58 PM CDTSpecial Weather StatementTSADelaware47 min
Jul 27, 6:03 PM CDTSpecial Weather StatementTSATulsa42 min
Jul 27, 6:07 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes40 min
Jul 27, 6:47 PM CDTSpecial Weather StatementTSATulsa43 min
Jul 27, 6:49 PM CDTSpecial Weather StatementTSADelaware, Mayes41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.